Alert archive / California / Hazardous Seas Warnings in 2020
Hazardous Seas Warning 16, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Aug 10, 2020, 3:05 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2020, 3:05 AM PDT (10:05 UTC)
- Expired
- Aug 11, 2020, 9:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
313 WHUS76 KEKA 101005 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 305 AM PDT Mon Aug 10 2020 PZZ470-101815- /O.EXP.KEKA.GL.W.0020.000000T0000Z-200810T1000Z/ /O.NEW.KEKA.SE.W.0016.200810T1005Z-200811T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 305 AM PDT Mon Aug 10 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Very steep and hazardous seas 10 to 14 feet expected. Localized northerly winds 20 to 30 kts with a few gusts to 40 kt possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm...with the largest seas expected on the western edge of the zone 50 to 60 nm offshore. Strongest winds expected 30 to 50 nm offshore of Pt St George. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ475-101815- /O.EXP.KEKA.SE.W.0015.000000T0000Z-200810T1000Z/ /O.NEW.KEKA.SC.Y.0066.200810T1005Z-200811T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PDT Mon Aug 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm...largest seas and strongest winds expected in the northwest corner of the zone, 60 nm offshore of Cape Mendocino * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-101600- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-200810T1600Z/ Pt St George to Cape Mendocino out 10 nm- 305 AM PDT Mon Aug 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Seas 7 to 10 feet at 7 to 10 seconds. * WHERE...Pt St George to Cape Mendocino out 10 nm...with largest seas in the usual spots near Pt St George and Cape Mendocino. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
005 WHUS76 KEKA 101616 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 916 AM PDT Mon Aug 10 2020 PZZ450-110030- /O.EXP.KEKA.SC.Y.0065.000000T0000Z-200810T1600Z/ /O.EXA.KEKA.SC.Y.0066.000000T0000Z-200811T1000Z/ Pt St George to Cape Mendocino out 10 nm- 916 AM PDT Mon Aug 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM TUESDAY... * WHAT...Seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ470-110030- /O.CON.KEKA.SE.W.0016.000000T0000Z-200811T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 916 AM PDT Mon Aug 10 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM TUESDAY... * WHAT...Very steep and hazardous seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 AM Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. $$ PZZ475-110030- /O.CON.KEKA.SC.Y.0066.000000T0000Z-200811T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 916 AM PDT Mon Aug 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM TUESDAY... * WHAT...Northeast winds 10 to 20 kt with gusts to 25 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
969 WHUS76 KEKA 102145 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 245 PM PDT Mon Aug 10 2020 PZZ470-110545- /O.EXT.KEKA.SE.W.0016.000000T0000Z-200811T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 245 PM PDT Mon Aug 10 2020 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM TUESDAY... * WHAT...Very steep and hazardous seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. $$ PZZ475-110545- /O.EXT.KEKA.SC.Y.0066.000000T0000Z-200813T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 245 PM PDT Mon Aug 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON THURSDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 7 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ450-110545- /O.CON.KEKA.SC.Y.0066.000000T0000Z-200811T1000Z/ Pt St George to Cape Mendocino out 10 nm- 245 PM PDT Mon Aug 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM TUESDAY... * WHAT...Seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
593 WHUS76 KEKA 110303 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 803 PM PDT Mon Aug 10 2020 PZZ470-111115- /O.CON.KEKA.SE.W.0016.000000T0000Z-200811T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 803 PM PDT Mon Aug 10 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...Very steep and hazardous seas 10 to 15 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-111115- /O.EXT.KEKA.SC.Y.0066.000000T0000Z-200811T1600Z/ Pt St George to Cape Mendocino out 10 nm- 803 PM PDT Mon Aug 10 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... * WHAT...Seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-111115- /O.CON.KEKA.SC.Y.0066.000000T0000Z-200813T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 803 PM PDT Mon Aug 10 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts to 30 kt and seas 7 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
005 WHUS76 KEKA 110951 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 251 AM PDT Tue Aug 11 2020 PZZ470-111600- /O.CON.KEKA.SE.W.0016.000000T0000Z-200811T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 251 AM PDT Tue Aug 11 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Steep and hazardous seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 AM Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ450-111600- /O.CON.KEKA.SC.Y.0066.000000T0000Z-200811T1600Z/ Pt St George to Cape Mendocino out 10 nm- 251 AM PDT Tue Aug 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Seas 6 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-111800- /O.CON.KEKA.SC.Y.0066.000000T0000Z-200813T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 251 AM PDT Tue Aug 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT THURSDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Thursday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
554 WHUS76 KEKA 111628 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 928 AM PDT Tue Aug 11 2020 PZZ470-120030- /O.EXP.KEKA.SE.W.0016.000000T0000Z-200811T1600Z/ /O.EXA.KEKA.SC.Y.0066.000000T0000Z-200813T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 928 AM PDT Tue Aug 11 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON THURSDAY... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ450-111730- /O.EXP.KEKA.SC.Y.0066.000000T0000Z-200811T1600Z/ Pt St George to Cape Mendocino out 10 nm- 928 AM PDT Tue Aug 11 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ475-120030- /O.CON.KEKA.SC.Y.0066.000000T0000Z-200813T1900Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 928 AM PDT Tue Aug 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON THURSDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 10, 2:59 AM PDT, 6 minutes earlier.
Area forecast discussion, Aug 10, 2:59 AM PDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
259 AM PDT Mon Aug 10 2020
.SYNOPSIS...Hot and dry conditions will persist over the interior
today followed by a slight moderating trend during the middle of
the week. Meanwhile, mild conditions along the coast may be
interrupted by a southerly surge of stratus this afternoon.
Elsewhere, a slight chance of thunderstorms will exist over
northeast Mendocino and eastern Trinity counties this afternoon
and evening.
&&
.DISCUSSION...A weak upper disturbance was located offshore from
the Bay Area early Monday morning. Convective debris emanating off
of the Sierra Nevada Mountains was spreading westward across SRN
Lake and Mendocino counties in response to the low. In addition,
a weak area of surface low pressure was present off the coast of
Mendocino county. That low was focusing robust marine stratus
development. Short term model guidance indicates that a narrow
zone of southerly winds will develop northward from the low in the
vicinity of Cape Mendocino and then farther north along the
remainder of the Humboldt and Del Norte coasts. Stratus is
forecast to surge northward as a result, and may reach Crescent
City by this afternoon. That evolution would cause high
temperatures along the immediate coast to be notably cooler
compared to Sunday.
Otherwise, modest large-scale ascent occurring with the previously
mentioned upper disturbance combined with strong boundary layer
destabilization will aid in a thermodynamic environment
supportive of isolated thunderstorms from northeast Mendocino
county north across eastern Trinity county this afternoon and
evening. Storms are expected to quickly dissipate this evening as
the boundary layer cools and stabilizes. A dry forecast then
appears probable across the region for the remainder of the week.
Besides stratus and storms, offshore winds above the surface will
aid in wildfire smoke occurring near Willow Creek to spread west
across the Humboldt and Del Norte coasts this morning. Model
guidance then shows winds becoming increasingly onshore this
afternoon through midweek, which will generally favor smoke
clearing the coast and spreading back east across the interior.
Garner
&&
.AVIATION...Light offshore flow combined with mid level
subsidence continues to suppress the marine layer and resulting
stratus development. Offshore winds in Del Norte have done well to
keep the area relatively cloud-free, however smoke from the Red-
Salmon complex has drifted over the coast overnight, bringing
occasionally LIFR obscurations to KCEC...smoke may spread to KACV
before day break as well, possibly bringing MVFR vsby obscurations
and smokey layers aloft across eastern Humboldt and western
Trinity counties. Stratus has held fast near Punta Gorda at time
of writing, however there is still a chance it will make its way
around the Cape and move over ACV. If this occurs, intermittent
LIFR conditions will likely spread over or nearby the coastal
forecast terminals this morning. KUKI and other interior airfields
should remain VFR through the period.
&&
.MARINE...Gale force gusts have persisted in the northwest corner
of the northern outer waters overnight and are expected to
continue this morning, however overall gale-force coverage of the
zone should slowly shrink as the wind core shifts farther north
and northwest today. However, large, steep waves are expected to
continue to propagate into much of the area, particularly the
northern outers, thus have replaced the Gale in this zone with a
haz seas warning for today to cover. Propagating seas should abate
enough to be covered by SCYs in the northern inners and southern
outers for today as well.
The thermal trough currently in place over the coast is expected
to weaken and move back onshore by tomorrow afternoon, lowering
peak wind speeds but reigning widespread northerly winds tighter
toward the coast. Afterward, SCY level northerlies and dominantly
locally- generated seas should continue for the outer zones
through late this week. /TDJ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
3 PM PDT this afternoon for PZZ450.
Hazardous Seas Warning until 3 AM PDT Tuesday for PZZ470.
Small Craft Advisory until 3 AM PDT Tuesday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Aug 10, 3:01 AM PDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 301 AM PDT Mon Aug 10 2020 CAZ101>106-109-110-112-113-115-111015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake County- 301 AM PDT Mon Aug 10 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-114-111015- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Northern Lake County- 301 AM PDT Mon Aug 10 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A slight chance of thunderstorms exists this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:05 AM PDT | Small Craft Advisory | EKA | 4 days | |
| Aug 10, 4:57 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
Nearby
Hazardous Seas Warnings in California, 2020Every hazardous seas warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.